Lifestyle and home remediesBy Mayo Clinic staff
If you have had Stevens-Johnson syndrome, be sure to:
- Know what caused your reaction. If your case of Stevens-Johnson syndrome was caused by a medication, learn the name of that medication and any other closely related medications that may cause the same reaction.
- Inform your health care providers. Tell all your health care providers that you have a history of Stevens-Johnson syndrome. If the reaction was caused by medication, provide your caregivers with the name of that medication.
- Wear a medical information bracelet or necklace. Have information about your condition and what caused it inscribed on a medical information bracelet or necklace, and wear it at all times.
- Nirken MH, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: Clinical manifestations; pathogenesis; and diagnosis. http://www.uptodate.com/home/index.html. Accessed Dec. 13, 2010.
- High WA, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: Management, prognosis, and long-term sequelae. http://www.uptodate.com/home/index.html. Accessed Dec. 13, 2010.
- Evans J. Topical treatment protocol for Stevens-Johnson syndrome and toxic epidermal necrolysis. Journal of Wound Ostomy & Continence Nursing. 2009;36:509.
- Hazin R, et al. Derm diagnoses you can't afford to miss. The Journal of Family Practice. 2009;58:298.
- Knowles S, et al. Clinical risk management of Stevens-Johnson syndrome/toxic epidermal necrolysis spectrum. Dermatologic Therapy. 2009;22:441.
- Ward KE, et al. Severe adverse skin reactions to nonsteroidal anti-inflammatory drugs: A review of the literature. American Journal of Health-System Pharmacy. 2010;67:206.
- Usatine RP, et al. Dermatologic emergencies. American Family Physician. 2010;82:773.